# SDR 98ZZZX1437

- Difficulty date: March 27, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N206BB
- Make and model: Bell 206B
- Aircraft serial: 112
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: D Ring
- Part number: 206030446001F
- Condition: Cracked
- Location: Tailboom
- Part time: 6,166 hours
- Component: 206031044011
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, A CRACK WAS FOUND IN THE T/R GEARBOX SUPPORT D-RING.  THE CRACK ORIGINATED FROM THE LT AFT HOLE FOR THE TAIL ROTOR GEARBOX MOUNTING STUD AND PROPAGATED FWD TO THE EDGE OF THE D-RING.  THERE WERE NO OTHER DEFECTS NOTED OF THE PART OF ASSY.  THE TORQUES OF THE GEARBOX MOUNTING STUD NUTS ARE CHECKED EVERY 100 HRS AND NO DEFECTS NOTED HERE EITHER.  TAIL ROTOR VIBRATION WAS RULED OUT AS A CAUSE OF THE CRACK, THE LAST MEASURED IPS LEVEL APPROX 200 HRS PREVIOUSLY WAS .07 IPS.  (.2 IPS IS BELL'S MAX ALLOWABLE).  THE CRACK MAY HAVE FORMED FROM FATIGUE.
